Vermont, 2013Flash Flood and Damaging Winds in Vermont, June 25, 2013
June 25, 2013 · NWS BTV · 3 events in 2 counties and zones
A warm moist airmass provided the fuel for severe storms and flash flooding on June 25 2013.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm moist airmass provided the fuel for severe storms and flash flooding on June 25 2013.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 25, 12:45 PM EST, 50 minutes earlier.
Area forecast discussion, Jun 25, 12:45 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
145 PM EDT TUE JUN 25 2013
.SYNOPSIS...
THE WARM AND HUMID WEATHER PATTERN WILL CONTINUE ACROSS THE NORTH
COUNTRY THROUGH THIS WEEKEND...WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EVERYDAY THROUGH THIS WEEKEND. SOME SHOWERS AND
THUNDERSTORMS TODAY WILL PRODUCE HAIL...GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. MORE HEAVY RAINFALL IS POSSIBLE THURSDAY
AFTERNOON AND THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 111 PM EDT TUESDAY...ADJUSTED HOURLY PARAMETERS SUCH AS
TEMPS/POPS WITH LATEST UPDATE. BASED ON INCREASED COVERAGE OF
SHOWERS AND STORMS OVER NORTHERN NEW YORK...RAISED POPS A BIT IN
SOME AREAS. ATMOSPHERE CONTINUES TO DESTABILIZE AS TEMPS WARM
INTO THE MID AND PERHAPS UPPER 80S THIS AFTERNOON. THREAT OF
STRONGER STORMS WILL INCREASE AS THEY ENTER A MORE FAVORABLE
ENVIRONMENT. GOING FORECAST HAS THIS COVERED WITH ENHANCED
WORDING. EXPECT COVERAGE OF STORMS TO CONTINUE TO INCREASE AND
THEN MOVE SOUTHEAST ACROSS THE FORECAST AREA THIS PM/EVENING.
MAIN THREATS WILL BE STRONG WINDS AND HEAVY RAINFALL...WITH SOME
HAIL ALSO POSSIBLE.
EARLIER DISCUSSION FROM 435 AM EDT TUESDAY...RATHER QUIET WEATHER
ACROSS THE REGION EARLY THIS MORNING WITH SOME PATCHY DENSE
VALLEY FOG ACROSS EASTERN AND NORTHEAST VERMONT. TODAY WILL BE
ANOTHER DAY SIMILAR TO THE LAST 2 DAYS WITH MORE SHOWERS AND
THUNDERSTORMS LIKELY DEVELOPING...MAINLY FROM MIDDAY THROUGH THIS
AFTERNOON. HAVE GONE WITH LIKELY POPS FOR TODAY. COMPOSITE RADAR
LOOP ALREADY SHOWING SOME THUNDERSTORMS ACROSS SOUTHEAST ONTARIO
AT THIS TIME MOVING NORTHEAST. AGAIN...EXPECTING HIGHS IN THE 80S
TODAY. CONDITIONS AGAIN DESTABILIZE ACROSS THE REGION TODAY
DURING DAYLIGHT SURFACE HEATING...AND THUS ANOTHER ROUND FOR SOME
SHOWERS AND THUNDERSTORMS. HAVE PUT IN ENHANCED WORDING IN THE
FORECAST FOR HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL.
BUFKIT FORECAST SOUNDINGS SHOWING PRECIPITABLE WATER VALUES OVER
1.5 INCHES BY THIS AFTERNOON...SO SOME LOCALLY HEAVY RAINFALL IS
POSSIBLE. SPC HAS THE REGION IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS OF 435 AM EDT TUESDAY...SHOWERS AND THUNDERSTORMS SHOULD
DIMINISH BY MIDNIGHT TONIGHT DUE TO THE LOSS OF DAYTIME SURFACE
HEATING. ALSO...EXPECTING PATCHY FOG TO DEVELOP LATE
TONIGHT...ESPECIALLY IN THOSE AREAS THAT RECEIVE RAINFALL TODAY.
MORE SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ON
WEDNESDAY...BUT DO NOT LOOK AT THIS TIME TO APPROACH SEVERE
LIMITS. EXPECTING ANY THUNDERSTORM ACTIVITY ON WEDNESDAY WILL
DIMINISH WITH THE LOSS OF DAYTIME SURFACE HEATING WEDNESDAY
NIGHT. ALSO...MODEL SHOWING A MID LEVEL DRY SLOT TO MOVE INTO THE
REGION LATE WEDNESDAY AFTERNOON. ON THURSDAY...MODEL SHOW A
DIGGING UPPER TROUGH OVER THE GREAT LAKES. THIS UPPER TROUGH WILL
HELP TO PULL A LOT OF MOISTURE NORTHEAST INTO THE REGION FROM
THURSDAY AND BEYOND...ESPECIALLY FROM THE SOUTHEASTERN U.S.
BUFKIT FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES TO CLIMB
TO JUST OVER 2 INCHES THURSDAY AFTERNOON...SO THE MAIN THREAT
THURSDAY AFTERNOON AND BEYOND WILL BE HEAVY RAINFALL. IF LATER
MODEL RUNS CONTINUE TO SHOW THIS TREND...THEN A FLASH FLOOD WATCH
MAY NEED TO BE ISSUED. HAVE PUT IN ENHANCED WORDING IN THE
FORECAST FOR THURSDAY AFTERNOON FOR HEAVY RAINFALL.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 145 PM EDT TUESDAY...UNSETTLED WEATHER PATTERN PERSISTS
WITH THREATS OF SHOWERS AND THUNDERSTORMS EACH DAY AS WARM AND
HUMID CONDITIONS CONTINUE. UPPER LEVEL TROUGH CONTINUES TO DIG
SOUTHWARD ACROSS THE EASTERN HALF OF THE COUNTRY BECOMING A
CLOSED LOW AS A BERMUDA HIGH REMAINS IN PLACE TO THE EAST IN THE
ATLANTIC AND ANOTHER RIDGE OF HIGH PRESSURE OVER THE WRN HALF OF
THE USA STRENGTHENS. SEVERAL SHORTWAVES/PIECES OF ENERGY ROTATE
ABOUT THE AFOREMENTIONED TROUGH WITH CONTINUAL S-SW FLOW USHERING
IN WARM MOIST AIR. ECMWF SHOWS JET AT 250MB VARYING IN STRENGTH
BUT PERSISTENTLY KEEPING SW FLOW OVER THE AREA FOR THE ENTIRE
PERIOD. MODEL GUIDANCE CONTINUES TO SHOW PWATS OF 1-2
INCHES...WITH HIGHEST PWATS EXPECTED LATE SATURDAY INTO SUNDAY.
12Z GFS BACKS OFF ON PRECIP FOR SUNDAY INTO MONDAY...BRINGING A
DRY SLOT OVER THE AREA WITH POSITIVELY TILTING OF THE UPPER LEVEL
TROUGH. BUT PLENT LY OF VORTICITY CONTINUES TO AFFECT THE AREA
WITH PWATS REMAINING ABOVE AN INCH...SO WILL LEAN TOWARD HPC AND
00Z ECMWF GUIDANCE.
THE POTENTIAL FOR FLASH FLOODING AND MAIN STEM RIVER FLOODING
WILL NEED TO BE WATCHED VERY CLOSELY AS WE HEAD INTO THE
WEEKEND...GIVEN THE PROGGED SYNOPTIC PATTERN AND AVAILABLE
MOISTURE AND SATURATED ANTECEDENT CONDITIONS FROM SEVERAL DAYS OF
RAINFALL.
MAX TEMPS GENERALLY IN THE 70S TO L80S AND MIN TEMPS RANGE FROM
M50S TO M60S WITH MUGGY...STAGNANT AIR. FOG DEVELOPMENT POSSIBLE
EVERY NIGHT/EARLY MORNING WITH THE WARM MOIST AIR.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...VFR CONDITIONS AT ALL TAF SITES WILL SEE
MORE SCT SHOWERS AND THUNDERSTORMS PRODUCING IFR/LIFR...ESP THIS
AFTN AS ATMOSPHERE HAS ALREADY BEGUN TO DESTABILIZE. AVIATION
CHALLENGE WILL BE TIMING AND AREAL COVERAGE/INTENSITY OF
SHOWERS/STORMS TODAY. SHRA/TSRA HAVE DEVELOPED OVER NRN NY AND SW
ONTARIO MOVING EASTWARD...WITH KMSS/KSLK/KPBG/KBTV ALREADY SEEING
TCU...DSNT LGT AND VCTS. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING LOCALIZED GUSTY WINDS...BRIEF HEAVY DOWN
POURS...FREQUENT LIGHTNING...AND ASSOCIATED BRIEF PERIOD OF
IFR/LIFR CONDITIONS. IN ADDITION...LOCALIZED AREAS OF WIND SHEAR
WILL BE POSSIBLE IN AND NEAR THUNDERSTORM ACTIVITY
TODAY...ESPECIALLY AS SEVERAL OUTFLOW BOUNDARIES DEVELOP. THE
OVERALL AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS WILL WEAKEN
AFT 00Z WED...WITH SOME FOG/BR DEVELOPMENT POSSIBLE AFT...06Z WED
IFR/LIFR AT KMPV/KSLK....06Z-08Z MVFR AT KBTV/KPBG/KMSS. FLOW
LOOKS TO BE WEAKER THAN LAST NIGHT SO THERES MORE CONFIDENCE IN
BR/FG DEVELOPMENT. ALL TAF SITE WILL IMPROVE TO VFR BY LATE
MORNING BEFORE MORE SHOWERS/STORMS DEVELOP EARLY MONDAY
AFTERNOON.
OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...UNSETTLE PATTERN CONTINUES
AS THE DEVELOPMENT OF A DEEP TROF ACROSS THE EASTERN CONUS WILL
PRODUCE NUMEROUS ROUNDS OF SHOWERS/STORMS...EACH
AFTN/EVENING...WITH OCCASIONAL MVFR/IFR CONDITIONS POSSIBLE IN
THE HEAVIER STORMS. OVERNIGHT/EARLY MORNING FOG/BR WITH MVFR/IFR
WILL BE POSSIBLE MAINLY AT KMPV/KSLK...ESPECIALLY IF RAIN OCCURS
THE PREVIOUS AFTN. IN ADDITION...SOME GUSTY SOUTH TO SOUTHEAST
WINDS WILL BE POSSIBLE...ESPECIALLY AT RUTLAND ON FRIDAY
AFTN...WITH LOCALIZED AREAS OF WIND SHEAR AND TURBULENCE
POSSIBLE.
&&
.HYDROLOGY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE
LOCALIZED VERY HEAVY RAINFALL AND THE POTENTIAL FOR ISOLATED FLASH
FLOODING. IN ADDITION...SOME MINOR URBAN POOR DRAINAGE FLOODING
WILL BE POSSIBLE...ALONG WITH PONDING OF WATER IN LOW LYING AREAS
AND SHARP RISES ON SMALLER STREAMS AND RIVERS.
ADDITIONAL HEAVY RAINFALL IS LIKELY FOR THURSDAY INTO THE
WEEKEND...WITH THE INCREASED THREAT FOR FLOODING . STILL SOME
UNCERTAINTY ON THE EXACT TIMING...PLACEMENT AND AMOUNT OF
RAINFALL...BUT CURRENT FORECASTS SUGGEST AN ADDITIONAL 1 TO 3
INCHES IS LIKELY BY SATURDAY ACROSS MOST OF THE NORTH COUNTRY.
THIS WILL CAUSE SIGNIFICANT RISES ON LOCAL WATERWAYS...WITH SOME
FLOODING POSSIBLE. PLEASE STAY TUNED FOR LATER STATEMENTS AND
FORECASTS ON THIS DEVELOPING WEATHER SITUATION.
&&
.EQUIPMENT...
AS OF 133 PM EDT MONDAY...THE AUTOMATED WEATHER OBSERVING SYSTEM
(AWOS) AT THE RUTLAND-SOUTHERN VERMONT REGIONAL AIRPORT (KRUT)
HAS NOT SENT OUT A METAR OBSERVATION SINCE 0155Z/MONDAY. THE FAA AOCC
WHICH HAS MAINTENANCE RESPONSIBILITY FOR THIS SITE HAS OPENED UP
A TROUBLE TICKET FOR THIS SITE...AND CREWS ARE CURRENTLY WORKING
ON IT. THERE IS NO ESTIMATION AT THIS TIME AS TO WHEN THIS
PROBLEM WILL BE FIXED.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...WGH
NEAR TERM...WGH/RJS
SHORT TERM...WGH
LONG TERM...KGM/TABER
AVIATION...KGM/TABER
HYDROLOGY...
EQUIPMENT...KGM
Hazardous weather outlook, Jun 25, 2:37 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
337 AM EDT TUE JUN 25 2013
NYZ026>031-034-035-087-VTZ001>012-016>019-260745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
337 AM EDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS
NORTHERN NEW YORK THIS MORNING...AND INCREASE IN AREAL COVERAGE
AND INTENSITY BY NOON TODAY. SOME STORMS ARE EXPECTED TO BECOME
STRONG TO SEVERE BY EARLY THIS AFTERNOON AS THEY INTERACT WITH
SURFACE HEATING AND INSTABILITY ACROSS THE NORTH COUNTRY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE LOCALIZED STRONG AND
DAMAGING WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER ASSOCIATED
WITH THESE MULTIPLE STORMS. IN ADDITION...LOCALIZED VERY HEAVY
RAINFALL IS LIKELY...WHICH MAY CAUSE ISOLATED FLASH FLOODING AND
MINOR POOR DRAINAGE FLOODING IN URBAN AREAS. THE THUNDERSTORMS
SHOULD WEAKEN BY SUNSET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE THREAT FOR ADDITIONAL HEAVY RAINFALL ASSOCIATED WITH SHOWERS
AND THUNDERSTORMS IS LIKELY WEDNESDAY THROUGH SATURDAY. GIVEN THE
RECENT RAINFALL AND SATURATED SOILS...THE POTENTIAL FOR FLASH
FLOODING IS POSSIBLE ON THURSDAY AND FRIDAY. IN ADDITION...SHARP
RISES ON LOCAL STREAMS AND RIVERS ARE LIKELY...WITH THE POTENTIAL
FOR SOME MINOR MAIN STEM FLOODING. A FLASH FLOOD WATCH MAYBE
NEEDED FOR LATER THIS WEEK.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 9:11 AM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1011 AM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL BURLINGTON 44.48N 73.21W
06/24/2013 E0.25 INCH CHITTENDEN VT PUBLIC
PEA SIZE HAIL FELL ON INTERVALE AVENUE IN BURLINGTON.
0215 PM HAIL ORWELL 43.80N 73.30W
06/24/2013 E1.00 INCH ADDISON VT PUBLIC
QUARTER SIZE HAIL IN ORWELL. FELL FOR ABOUT 5 MINUTES.
0225 PM TSTM WND DMG GRANVILLE 43.98N 72.85W
06/24/2013 ADDISON VT UTILITY COMPANY
A FEW TREES ON POWERLINES.
0240 PM HAIL LAKE PLACID 44.28N 73.98W
06/24/2013 E0.50 INCH ESSEX NY TRAINED SPOTTER
HALF INCH HAIL AND ESTIMATED 50MPH WIND GUST IN LAKE
PLACID.
0250 PM TSTM WND DMG WATERBURY 44.34N 72.75W
06/24/2013 WASHINGTON VT LAW ENFORCEMENT
FEW TREES DOWN ALONG ROUTE 2 IN WATERBURY
0255 PM HAIL CASTLETON 43.61N 73.18W
06/24/2013 M0.75 INCH RUTLAND VT PUBLIC
PENNY SIZE HAIL ACCOMPANIED BY TORRENTIAL DOWNPOURS IN
CASTLETON.
0333 PM HAIL SMUGGLERS NOTCH 44.55N 72.80W
06/24/2013 E1.00 INCH LAMOILLE VT PUBLIC
NICKEL TO QUARTER SIZE HAIL
0415 PM HAIL FAIRFAX 44.67N 73.01W
06/24/2013 E0.25 INCH FRANKLIN VT BROADCAST MEDIA
FOX44 VIEWER REPORTED PEA SIZE HAIL IN FAIRFAX.
0715 PM TSTM WND DMG HOGANSBURG 44.97N 74.66W
06/24/2013 FRANKLIN NY PUBLIC
HOGANSBURG VOLUNTEER FIRE DEPT RESPONDING TO TREES DOWN
ON POWERLINES.
0725 PM TSTM WND DMG WADDINGTON 44.86N 75.20W
06/24/2013 ST. LAWRENCE NY EMERGENCY MNGR
ST. LAWRENCE CTY EM RELAYED MULTIPLE POWERLINE WIRES
HANGING DOWN AND A STOP SIGN BLOWN ONTO A VEHICLE IN THE
TOWN OF WADDINGTON. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER BTV1300153 BTV1300152 BTV1300161 BTV1300154 BTV1300155
BTV1300156 BTV1300160 BTV1300157 BTV1300158 BTV1300159
SLWSpecial weather statement, Jun 25, 10:37 AM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1137 AM EDT TUE JUN 25 2013
NYZ026-027-029>031-034-087-251800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
1137 AM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS ACROSS PORTIONS OF NORTHERN NEW YORK THIS AFTERNOON...
SCATTERED THUNDERSTORMS WILL BEGIN TO WORK INTO THE SAINT LAWRENCE
VALLEY AND ADIRONDACKS OF NORTHERN NEW YORK BY MIDDAY. THESE
STORMS WILL MOVE EAST NORTHEAST THROUGH THE AREA INTO THE EARLY
AFTERNOON HOURS. YOU CAN EXPECT LOCALLY HEAVY DOWNPOURS THAT MAY
BRING UP AN INCH OF RAIN...SMALL HAIL AND WIND GUSTS TO 40 TO 50
MPH.
Special weather statement, Jun 25, 11:37 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1237 PM EDT TUE JUN 25 2013
NYZ028-035-VTZ001-002-005-009-011-016>019-251900-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND...ENOSBURG FALLS...RICHFORD...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1237 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS ACROSS THE CHAMPLAIN VALLEY THIS AFTERNOON...
SCATTERED THUNDERSTORMS WILL BEGIN TO WORK INTO THE ENTIRE CHAMPLAIN
VALLEY AS WELL AS THE WESTERN SLOPES OF THE GREEN MOUNTAINS THIS
AFTERNOON. THESE STORMS WILL MOVE EAST NORTHEAST THROUGH THE AREA
THROUGH 300 PM. YOU CAN EXPECT LOCALLY HEAVY DOWNPOURS THAT MAY
BRING UP AN INCH OF RAIN...SMALL HAIL AND WIND GUSTS TO 40 TO 50
MPH.
Special weather statement, Jun 25, 12:56 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
156 PM EDT TUE JUN 25 2013
NYZ028-031-VTZ001>003-005-006-016-017-251900-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN FRANKLIN VT-
GRAND ISLE VT-LAMOILLE VT-ORLEANS VT-WESTERN CHITTENDEN VT-
WESTERN CLINTON NY-WESTERN FRANKLIN VT-
156 PM EDT TUE JUN 25 2013
...AN AREA OF STRONG THUNDERSTORMS WILL MOVE THROUGH CENTRAL GRAND
ISLE...EAST CENTRAL CLINTON...FRANKLIN...NORTH CENTRAL CHITTENDEN...
NORTHWESTERN LAMOILLE AND WEST CENTRAL ORLEANS COUNTIES...
AT 150 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BEEKMANTOWN TO ST. ALBANS BAY STATE PARK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BIXBY ISLAND...NICHOLS POINT...SAVAGE ISLAND...GRAND ISLE STATE
PARK...WEST MILTON...EXIT 19 I89...GEORGIA CENTER...GEORGIA PLAINS...
EAST GEORGIA...FAIRFAX...EAST FAIRFIELD...BAKERSFIELD...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4472 7368 4493 7314 4495 7239 4454 7294
Special weather statement, Jun 25, 1:02 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
202 PM EDT TUE JUN 25 2013
VTZ003-004-006>008-010-012-252100-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...
SPRINGFIELD...WHITE RIVER JUNCTION
202 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS ACROSS EASTERN VERMONT THIS AFTERNOON...
SCATTERED STRONG THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS
EASTERN VERMONT THROUGH 500 PM. THESE STORMS WILL MOVE EAST NORTHEAST
AT 15 TO 20 MPH DURING THIS TIME. YOU CAN EXPECT LOCALLY HEAVY
DOWNPOURS THAT MAY BRING A QUICK INCH OF RAIN IN A SHORT TIME.
THIS MAY CAUSE PONDING ON ROADWAYS...AND TRAVELERS SHOULD USE
CAUTION. ALSO...WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ARE ALSO
POSSIBLE.
Special weather statement, Jun 25, 1:08 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
208 PM EDT TUE JUN 25 2013
NYZ026-027-029>031-034-087-252100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
208 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS TO CONTINUE OVER NORTHERN NEW YORK THIS AFTERNOON...
SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS THE SAINT LAWRENCE
VALLEY AND ADIRONDACKS OF NORTHERN NEW YORK THROUGH 500 PM. THESE
STORMS WILL MOVE EAST NORTHEAST AT 15 TO 20 MPH DURING THIS TIME.
YOU CAN EXPECT LOCALLY HEAVY DOWNPOURS THAT MAY BRING A QUICK INCH
OF RAIN IN A SHORT TIME. THIS MAY CAUSE PONDING ON ROADWAYS...AND
TRAVELERS SHOULD USE CAUTION. ALSO...WIND GUSTS OF 40 TO 50 MPH
AND SMALL HAIL ARE ALSO POSSIBLE.
Thunderstorm Wind, Grand Isle
- When
- June 25, 1:35 PM EST to 1:40 PM EST
- Where
- Grand Isle County, 0.98 mi E of South Hero
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 44.650, -73.300
Several power lines and trees downed by thunderstorm winds along Route 2 in Grand Isle.
Thunderstorm Wind, Chittenden
- When
- June 25, 1:55 PM EST to 2:00 PM EST
- Where
- Chittenden County, 0.69 mi S of West Milton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 44.620, -73.170
Several reports of scattered trees down in Milton.
Flash Flood, Chittenden
- When
- June 25, 2:45 PM EST to 5:30 PM EST
- Where
- Chittenden County, 1.11 mi N of Huntington Center to 1.31 mi NW of Hinesburg
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Broadcast Media
- Coordinates
- 44.316, -72.968
Thunderstorms produced a quick burst of one to two inches of rain in a half hour, causing flash flooding and the closing of numerous local roads. Williston and Old Stage Roads were closed in Williston, and the French Hill section of Interstate 89 near the Williston/Richmond town line was closed with water over the roadway. Huntington Road in Richmond was closed as well. In Burlington, city streets were flooded and damaged by rushing water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20131 death · 1 event
- Flooding and Hail in Pennsylvania, June 25 to 26, 2013$196,000 · 1 in hail · 74 events
- Hail and Damaging Winds in Ohio, June 25, 2013$696,000 · 1 in hail · 33 events
- Flooding in Iowa, June 25 to 30, 2013$1.3 million · 3 events
- Hail and Damaging Winds in Ohio, June 25, 2013$60,000 · 1.75 in hail · 58 events
- Hail in Nebraska, June 25, 2013$750,000 · 1 in hail · 3 events
- Flash Flooding and Flood in North Dakota, June 25 to 27, 2013$257,000 · 2 in hail · 25 events
- Damaging Winds in Pennsylvania, June 25, 2013$153,000 · 61 kt wind · 31 events
- Tornado and Flash Flooding in Minnesota, June 25 to 27, 2013$230,000 · EF0 · 19 events
- Hail and Damaging Winds in Illinois, June 25, 2013$121,000 · 1.75 in hail · 19 events
- Flash Flood and Damaging Wind in New York, June 25, 2013$260,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Iowa, June 25 to 26, 2013$105,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455058, 455057, 453042.